MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; OFFSET REAMER HANDLE

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; OFFSET REAMER HANDLE
Model Number T17653
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a tha surgery for oa on the right hip joint on an unknown patient that the procedure was temporarily halted after damage to the shaft (inside) was confirmed.The surgery was completed successfully with another device with a 30 minute surgical delay.No consequences or impact to patient.
 
Additional Manufacturer Narrative
B1, b2, b5, h1: medical device reporting for manufacturers - guidance for industry and food and drug administration staff, issued on november 8, 2016, provides guidance on mdr reporting as it pertains to delay in surgery in section 4.1.It states: "if the failure of a device causes a delay in surgery and this delay may have caused or contributed to a death or serious injury to a patient, then this event would be reportable." for this particular reported event, no impact or consequence to the patient was reported.The guidance goes on to state, "if you determine that your device did not cause or contribute to a death or serious injury, the event may still be reportable if you determine that the device malfunctioned and the device, or similar device you market, would be likely to cause or contribute to a death or serious injury if the malfunction were to recur." due to the extended exposure of anesthesia of thirty (30) minutes and/or greater and potential complications which can occur during a hip replacement procedure, this event is being reported solely due to the thirty (30) minute and/or greater delay and not the malfunction.G3: complaint information provided by distributor, depuy synthes.Foreign as event occurred in japan.H3: the complaint sample was returned to viant for evaluation and the reported event is confirmed.The drive chain is fractured at the universal joints (uj) due to product end of life.From visual inspection, it was evident the drive chain had fractured as it is in 2 pieces.The proximal uj had fractured on the fork, block, and small pins with obvious signs of heavy wear on the forks and block.The distal uj is also worn at the forks and blocks.The power adaptor is damaged from wear and tear as well.Based on the wear observed on the drive chain, it has far exceeded its expected useful life (end of life) and should had been discarded long prior to use that lead to the reported complaint.The current ifu sent with this device today, man-004006 rev.A, states the following.End of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, where instruments form part of a larger assembly, check assembly with mating components, check hinged instruments for smooth movement, each component of the viant offset reamer handle is not a medical device, all components when assembled create the medical device.Therefore, the components of each viant reamer handle form a unique set when assembled.In no instance should the components from one offset reamer handle be mixed with components from another reamer handle.The unique device identification for this medical device is located on the assembled offset reamer handle, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.The device had experienced approximately 3.36 years of use.It is unknown as to how many surgical procedures (cycles) this device had experienced throughout its life in the field.The viant risk management files were reviewed and identified similar failure modes to the observed failure.From the trend analysis performed, the estimated failure rate falls within the occurrence rate identified in the viant risk management files.In conclusion, the reported event is confirmed as the returned drive chain is fractured at the universal joints (uj) due to product end of life.From the investigation performed, the root cause is attributed to wear (used beyond expected useful life).No further investigation with regard to this complaint is required.Viant will continue to monitor for trends.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
OFFSET REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
zaadvinder sajjan
4545 kroemer road
fort wayne, IN 46818
MDR Report Key22749870
Report Number3004976965-2025-00009
Device Sequence Number9558334
Product Code LXH
UDI-Device Identifier00840096400083
UDI-Public00840096400083
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberT17653
Device Catalogue NumberT17653
Device Lot NumberPC5319141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown